Nonlinear Theory and Its Applications, IEICE
Online ISSN : 2185-4106
ISSN-L : 2185-4106
Special Section on Recent Progress in Verified Numerical Computations
A model problem for global optimization
Siegfried M. Rump
Author information

2011 Volume 2 Issue 1 Pages 68-73


We present a model problem for global optimization in a specified number of unknowns. We give constraint and unconstraint formulations. The problem arose from structured condition numbers for linear systems of equations with Toeplitz matrix. We present a simple algorithm using additional information on the problem to find local minimizers which presumably are global. Without this it seems quite hard to find the global minimum numerically. For dimensions up to n=18 rigorous lower bounds for the problem are presented.

Content from these authors
© 2011 The Institute of Electronics, Information and Communication Engineers
Previous article Next article